MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation in the hypotube at 82cm from the strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.The balloon was tightly folded and had contrast in the folds of the balloon.From the separation, the distal end of the device was connected to a stopcock and prepped with an inflation device filled with water to inflate the device.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.Product analysis could not confirm the reported event, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that inflation failure were encountered.A percutaneous coronary intervention was being performed.The 10x2.75mm in length target lesion was located in the mildly tortuous and moderately calcified mid left anterior descending artery.A 2.75mm x 12mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon was not fully filled and could not dilate the lesion.The procedure was completed with another of the same device.There were no patient complications and the patient was stable.However, returned device analysis revealed shaft detached.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12297693
Report Number2134265-2021-10191
Device Sequence Number3181539
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025500237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight82